Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 105, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 15, 2000, 6:00 PM MDT for Weld County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 15, 2000, 6:00 PM MDT (00:00 UTC)
- Expired
- Aug 15, 2000, 6:30 PM MDT
- In force
- 30 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 40 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2974 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 160001
SVRDEN
COC123-160030-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
600 PM MDT TUE AUG 15 2000
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL WELD COUNTY IN NORTHEAST COLORADO
* UNTIL 630 PM MDT
* AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER NORTHWESTERN WELD COUNTY...OR ABOUT 24
MILES SOUTH OF CHEYENNE...MOVING EAST AT 10 MPH.
THIS REPLACES THE WARNING THE EXPIRED FOR NORTHWESTERN WELD COUNTY
AT 6 PM MDT.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS
THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY
ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD
WATERS.
LARGE HAIL AND STRONG DAMAGING WINDS MAY ALSO ACCOMPANY THIS STOQRM.
TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
LAT...LON 4093 10478 4073 10476 4066 10460 4073 10436
4097 10434
COOPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:30 PM MDT, 3 hours 30 minutes earlier.
Area forecast discussion, Aug 15, 2:30 PM MDT, 3 hours 30 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 230 PM MDT TUE AUG 15 2000 ETA FCST FM YSTDY VERIFYING PRETTY WELL ON THE SFC FEATURES THIS AFTN WITH A LOW VCNTY OF LHX AND TONGUE OF HIER MSTR AT LOW LVLS INTO NERN CO WITH ELY FLOW NORTH OF THE SFC LOW. SOME DRIER AIR HAS ADVECTED ALL THE WAY ARND THE SE CO LOW TWDS AKO LAST HOUR AND THIS CUD LIMIT CONVECTION SOME IF THIS TREND CONTS. ON THE OTHER HAND SHD BE ABLE TO MAINTAIN THE HIER DWPNTS N OF ABOUT I76 SO BARING SOME LAST MINUTE INPUT SCT TYPE ACTIVITY EXPECTED ACRS AT LEAST SOME OF THE PLAINS TNGT WITH VERY SLOW MOVING STORMS. THE SFC LO IN SE CO IS FCST TO LIFT NE LATER TNGT WCH SHD SET THE STAGE FOR WARMER TEMPS AND SMWHT DRIER ON WED ON THE PLAINS. STILL ENUF MONSOON MSTR IN MTNS FOR SCT TSTMS. BY LATER WED A NLY SURGE PUSHES S FM WY WCH ACTUALLY APRS TO BE A PACIFIC HI BULGING E ACRS WY WCH IS THEN FOLLOWED BY COOLER NELY FLOW EARLY THU AS THE MAIN SFC HI...NOW A 1036 MB HI IN NERN ALASKA...MOVES SE. THIS MAKES FOR A BIT OF A TRICKY SITUATION LATER WED AND WED NIGHT. SINCE THE FIRST HI IS MORE OF A PACIFIC ORIGIN ALL THE MODELS SHOW A POCKET OF FAIRLY DRY DWPNTS THAT PUSH E ACRS WY AND SRN MT...THEN GET DRAGGED S WITH THE NEXT MAIN FRONT. ETA KEEPS THIS DRY AIR WITH 30S DWPNTS IN WRN NEB ON THU AND WHL LO LVL MSTR HIER IN NERN CO MOST OF THE PCPN FALLS IN SERN CO. AVN MODEL ALSO SHOWS THIS DRY POCKET BUT NOT AS DRY AS ETA AND GENERALLY IS FARTHER N WITH THE PCPN HAVING MUCH OF IT N OF US. BOTTOM LINE IS CONFIDENT THU WILL BE COOLER THAN WED AND UNLIKELY TO TOP 90 AT DEN BUT PCPN CHCS ARE UNCERTAIN. ATTM WILL TEND TOWARDS SCT TSTMS MTNS AND PLAINS. THERE CUD BE OUTBREAK OF MORE NOCTURNAL STORMS WITH THE MAIN NELY PUSH LATER WED NIGHT ON THE PLAINS AS INDICATED BY THE ETA BUT NOT SURE HOW MUCH LO LVL MSTR WILL BE IN PLACE FOR SUCH AN EVENT. FOR FRIDAY AND BYND THE TRACK OF THE SPRAWLING CANADIAN HI PRES IS SE TO A POSITION OVER THE GREAT LAKES DURING THE WEEKEND PUTTING ERN CO EITHER IN RETURN SLY FLOW WITH SOME LO LVL MSTR OR HAVING THE SLY FLOW SOMEWHERE JUST E OF THE AREA AND MUCH OF THE PLAINS STAYING DRIER AT LOWER LEVELS. MRF AND CANADIAN FAVOR THE DRIER SCENARIO ESPECIALLY TWDS SUNDAY...EC NOT AS STRONG A LEE TROF...UK MORE SLY FLOW. MNWHL UPR LVL PATTERN NOT MUCH DIFFERENT THAN PRESENT SO AT THE LEAST CHC OF TSTMS MAINLY MTNS WITH MONSOON MSTR. AGAIN THE BIG WILDCARD WUD BE WHETHER MSTR FROM WHAT IS LEFT OF BERYL CAN GET CAUGHT UP IN THE RIDGE AND ADVECTED OVER US. THIS WILL LIKELY BE A SLOW PROCESS AND UNCERTAIN ATTM WHETHER IT WUD EVER MAKE IT HERE...PERHAPS BY SAT/SUN TIME FRAME...IN WCH CASE CHC OF PCPN WUD OF COURSE BE BETTER AND MORE WDSPRD FOR BOTH MTNS AND PLAINS. ATTM WILL GO ABOUT AS WORDED IN CRNT EXTENDED. SZOKE .DEN...NONE
In the hours before
Special weather statement, Aug 15, 1:47 PM MDT, 4 hours 13 minutes before
COZ030-032>050-152200- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 147 PM MDT TUE AUG 15 2000 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: WIDELY SCATTERED THUNDERSTORMS WERE DEVELOPING ACROSS THE MOUNTAINS AND FOOTHILLS THIS AFTERNOON. ADDITIONAL DEVELOPMENT CAN BE EXPECTED ON THE PLAINS THROUGH THE EVENING. MOST OF THE STORMS TODAY WILL PRODUCE A 15 TO 30 MINUTE PERIOD OF HEAVY RAIN...ALONG WITH WIND GUSTS TO 40 MPH. DEEPER MOISTURE AND HIGHER INSTABILITY EXISTS IN AREAS NORTH OF A LINE FROM LOVELAND TO AKRON...WHERE A COUPLE STRONGER STORMS CAN BE EXPECTED. THEY WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL UP TO 2 INCHES...AND A BRIEF PERIOD OF SEVERE WEATHER WITH HAIL AROUND 1 INCH IN DIAMETER AND WIND GUSTS UP TO 60 MPH. DUE TO THE LIMITED COVERAGE AND SHORT DURATION OF POSSIBLE SEVERE WEATHER...STORM SPOTTER ACTiIVATION WILL NOT BE REQUIRED. BARJENBRUCH
Local storm report, Aug 15, 4:05 PM MDT, 1 hour 55 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1000 PM MDT SUN AUG 13 2000
...CORRECTED COUNTY NAME...
...PRELIMINARY STORM REPORT FOR AUG 13 2000...
TIME(MDT) .....CITY LOCATION.F....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM CASTLE ROCK CO 0.75 INCH HAIL
08/13/00 DOUGLAS
CLBThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 1:45 PM MDT | Flash Flood Warning | BOU | Larimer | 2 hr |
| Aug 16, 3:55 PM MDT | Flash Flood Warning | BOU | Larimer | 65 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.